Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2016, 9:06 PM CDT for Franklin County, Jefferson County, Washington County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 9:06 PM CDT (02:06 UTC)
- Expired
- May 28, 2016, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
190
WUUS53 KLSX 290206
SVRLSX
MOC071-099-221-290245-
/O.NEW.KLSX.SV.W.0122.160529T0206Z-160529T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 906 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIRAMIGUOA
PARK...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DE SOTO...CEDAR HILL...CEDAR HILL LAKES...MIRAMIGUOA PARK...
LONEDELL...DITTMER...RICHWOODS...GRUBVILLE...MORSE MILL...
PINEY PARK...FLETCHER...OERMANN AND STANTON.
THIS INCLUDES INTERSTATE 44 IN MISSOURI NEAR EXIT 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3810 9109 3815 9110 3820 9110 3821 9111
3828 9112 3838 9061 3811 9057
TIME...MOT...LOC 0206Z 263DEG 19KT 3821 9101
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
CARNEY2 follow-up statements
480
WWUS53 KLSX 290225
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT SAT MAY 28 2016
MOC071-099-221-290245-
/O.CON.KLSX.SV.W.0122.000000T0000Z-160529T0245Z/
JEFFERSON MO-FRANKLIN MO-WASHINGTON MO-
925 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN JEFFERSON...SOUTHEASTERN FRANKLIN AND NORTHERN
WASHINGTON COUNTIES...
AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHWOODS...
MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DE SOTO...CEDAR HILL...CEDAR HILL LAKES...LONEDELL...RICHWOODS...
DITTMER...MORSE MILL...PINEY PARK...FLETCHER...GRUBVILLE AND OERMANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3810 9106 3830 9099 3838 9061 3811 9057
TIME...MOT...LOC 0225Z 264DEG 21KT 3821 9088
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
CARNEY447
WWUS53 KLSX 290246
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CDT SAT MAY 28 2016
MOC071-099-221-290255-
/O.EXP.KLSX.SV.W.0122.000000T0000Z-160529T0245Z/
JEFFERSON MO-FRANKLIN MO-WASHINGTON MO-
946 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON...
SOUTHEASTERN FRANKLIN AND NORTHERN WASHINGTON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER DIME TO
NICKEL SIZED HAIL...GUSTY WINDS...AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3810 9106 3830 9099 3838 9061 3811 9057
TIME...MOT...LOC 0244Z 263DEG 19KT 3821 9088
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:35 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 28, 3:35 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 335 PM CDT SAT MAY 28 2016 .SHORT TERM... (Through Late Tonight) Issued at 333 PM CDT Sat May 28 2016 Prefrontal trof to slide through forecast area this evening. Showers and thunderstorms are already firing along it, but for the most part should remain scattered in nature. Best chances initially will be over central/northeast MO/west central IL, then slide southeast across rest of forecast area this evening. Decent instability and forcing, with the main threat being damaging winds. Otherwise, will see storms weaken after sunset, then partly cloudy with lows in the low to mid 60s. Byrd .LONG TERM... (Sunday through Next Saturday) Issued at 333 PM CDT Sat May 28 2016 Quieter weather is expected on Sunday as the upper level trough shifts northeast of our area. Could not rule out a few showers or storms across parts of southeast MO and southwest IL where there will be better low level moisture and instability near a southeastward moving weak surface trough. Slightly cooler low temperatures are expected for Sunday night due to less cloud cover, light or calm surface winds, and a little lower surface dew points. The potential for convection will gradually increase from west to east on Monday and Monday night as the surface ridge shifts east of our area and southerly flow returns. There should also be weak shortwaves moving eastward through the region in weak west- southwesterly upper level flow. A better chance of showers/storms is expected by Wednesday and continuing through at least Wednesday night as an upper level trough/low moves eastward through the northern Plains sending a cold front southeastward through our forecast area Wednesday and Wednesday night. May have post frontal showers on Thursday as a deep upper level trough moves through the region, possibly continuing into Thursday night or even Friday until the upper level trough and embedded shortwaves shifts east of our area. Cooler temperatures can be expected beginning on Thursday due to cold air advection behind the cold front. Drier conditions can also be expected heading into the next weekend as a relatively large surface ridge moves southeastward through our area with temperatures slightly below normal for early June. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 105 PM CDT Sat May 28 2016 Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for taf sites between 19z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by this evening, then veer to the west to northwest behind the cold front mid morning on Sunday. Specifics for KSTL: Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for metro area between 22z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by 02z Sunday, then veer to the west to northwest behind the cold front 16z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 28, 3:42 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT SAT MAY 28 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GKS
In the hours before
Local storm report, May 28, 7:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL SULLIVAN 38.22N 91.17W
05/28/2016 E0.70 INCH FRANKLIN MO PUBLIC
&&
GKSLocal storm report, May 28, 8:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL SULLIVAN 38.22N 91.17W
05/28/2016 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
WALL CLOUD TO THE WEST ALONG WITH PEA SIZE HAIL
0805 PM WALL CLOUD SULLIVAN 38.22N 91.17W
05/28/2016 FRANKLIN MO TRAINED SPOTTER
WALL CLOUD TO THE WEST ALONG WITH PEA SIZE HAIL
&&
GKSLocal storm report, May 28, 8:11 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL SULLIVAN 38.22N 91.17W
05/28/2016 E1.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
GKSLocal storm report, May 28, 8:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL SULLIVAN 38.22N 91.17W
05/28/2016 E1.00 INCH FRANKLIN MO BROADCAST MEDIA
QUARTER SIZE HAIL AT 185 SOUTH AND I-44
&&
GKSLocal storm report, May 28, 8:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL SULLIVAN 38.22N 91.17W
05/28/2016 M1.00 INCH FRANKLIN MO AMATEUR RADIO
&&
BYRDLocal storm report, May 28, 8:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL STANTON 38.27N 91.11W
05/28/2016 E1.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 42 min |
| May 28, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 49 min |
| May 28, 7:43 PM CDT | River Flood Warning | LSX | Lewis | 42 hr |
| May 28, 8:20 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 28, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 51 min |
| May 28, 9:44 PM CDT | Special Weather Statement | LSX | Jefferson | 46 min |
| May 29, 10:52 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 6 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.